[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IPk] Help please thyroid problems



Hi Everyone,
Just wondered if anyone could help me. 11 days ago at my annual review I was 
told I had hypothyroidism and started on thyroxine 50mcg (only symptoms I 
had were feeling very tired and constipation) after 3 days of taking 
thyroxine I work up during night and had palpatations only lasting a minute. 
Then during next few days bowels became normal and I felt that my heart was 
like catching up with itself on occasions. I was due to double dose of 
thyroxine this week, but yesterday woke up ok but suddenly became very 
sweaty, clammy had awful chest pain with both arms feeling like lead, so was 
taken to A/E by hubbie, I had lots of blood tests, given aspirin 300mg and 
painkillers sent to MAU then sent home later telling me I have not had heart 
attack! They said my thyroxine levels are ok so just keep taking dose I 
take, and not to increase it. I said what if it happens again they said ring 
paramedics! Has anyone experienced similar problems and will they go away if 
i stick with taking it. By the way my blood sugars was 9mmol at 2am (always 
check because get up and check my son who is diabetic) then 16mmol when this 
happened then 25mmol when I got to hospital. Feel ok today but abit sore and 
frightened.
Karen (Type 1 25yrs pumping 2 years
----- Original Message ----- 
From: "Diana Maynard" <email @ redacted>
To: <email @ redacted>
Sent: Monday, May 19, 2008 12:42 PM
Subject: Re: [IPk] Advice for forgotten bolus - to Di & Fiona


> Please support Insulin Pumpers by making a donation to the
> SPRING pledge drive. Your contribution is essential to help
> us continue to provide service to the diabetes community.
> Please visit:
>
>    http://www.insulin-pumpers.org/donate.shtml
>
> Your annual contribution will eliminate this header from your IP mail
>
> In theory no because you have no active insulin....
>
> Say you normally have 1 unit for 10g carb  and 1 unit of insulin lowers 
> your BG by 4 mmol/l.
> If you start with a BG of 5 mmol/l and have 20g carb for breakfast and no 
> insulin, your BG should rise by 8mmol/l, taking you to 13 mmol/l.
> If you then take a correction dose of 2 units, your BG will then drop by 8 
> points back to 5 mmol/l. Which is the same as having taken 2 units in the 
> first place.
>
> Normally, your BG would not be dropping down again from the 13 mmol/l 
> without correction, if your basals are set right.
>
> The only reason that your correction dose would be less than the missed 
> insulin would be if you had active insulin still on board. But since you 
> had no insulin with your breakfast, there is no active insulin.
>
> Make sense?
>
> Of course, some people's bodies work differently and don't do the expected 
> thing. In my case, my BG always seems to rise higher than it should if I 
> don't take any insulin with my food. In that case, I'd definitely want to 
> use a correction bolus rather than the original missed bolus dose.
>
> As always, this is just my personal suggestion!
> Di
>
>
>
>
> and you had 20g carb for breakfast,
>
> Clare Price wrote:
>> OK, but surely you are giving less insulin in the correction bolus than 
>> you would have had for the carbs taken at breakfast (depending on size of 
>> breakfast!) and wouldn't this then keep the BG level higher than 
>> required?
>>
>> Clare
>>
>> On 19 May 2008, at 12:18, Diana Maynard wrote:
> .
>
>
>
> -- 
> No virus found in this incoming message.
> Checked by AVG. Version: 7.5.524 / Virus Database: 269.23.21/1454 - 
> Release Date: 19/05/2008 07:44
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org